Flash Flood, Sublette
- When
- June 27, 4:30 PM MST to 6:30 PM MST
- Where
- Sublette County, 1 mi W of Pinedale
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.767, -109.915 (the zone’s center; the record gives no point)
Minor flooding reported along Barber Creek 1 mile west of Pinedale. No damage or injuries occurred.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Minor flooding reported along Barber Creek 1 mile west of Pinedale. No damage or injuries occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 27, 1:16 PM MST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 216 PM MDT SUN JUN 27 2004 .TODAY THROUGH WEDNESDAY... HOW QUICKLY THE FOCUS CHANGES AROUND HERE...FIRES TO FLOODS. LAST NIGHTS THUNDERSTORMS DUMPED A RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL ON THE SOUTHERN END OF THE WIND RIVER MTNS WITH POPO AGIE RIVER JUMPING UP OVER 5 FEET THIS MORNING. ADDITIONAL RAINFALL OF 0.25 TO 0.50 EXPECTED OVER HEADWATERS TONIGHT SHOULD NOT BE CAUSE FOR ALARM. SHOWERS AND THUNDERTORMS ARE CONVERGING ALONG H7 TROUGH AXIS ALONG DIVIDE. LOST THIS MORNINGS H5 SHORTWAVE IN EASTERN IDAHO CONVECTION...BUT EXTRAPOLATED TO NEAR WESTERN BORDER. THIS TROUGH TO SLOWLY TRAVERSE EAST ACROSS CENTRAL WYOMING TONIGHT WITH BEST PRECIPITATION EXPECTED ALONG FRONTAL BOUNDARY STALLED OUT ALONG DIVIDE. AIRMASS STABLE UNDER STRONGER FRONTAL INVERSION EAST OF DIVIDE WITH GOOD INSTABILITY REMAINING ACROSS SOUTH AND WEST. THUS EXPECT SCATTERED THUNDERSTORMS TO CONTINUE ACROSS SOUTH AND WEST THIS EVENING WITH MOSTLY SHOWERS AND ONLY A FEW RUMBLES OF THUNDER AS PRECIPITATION SPREADS EAST THIS EVENING. SHOWERS LIKELY TO PERSIST WELL INTO MONDAY MORNING AS TROUGH REMAINS OVER CENTRAL WYOMING. LARGE-SCALE UPPER LEVEL PATTERN REMAINS STATIC MONDAY THROUGH WEDNESDAY WTIH BAGGY WEST COAST TROUGH AND WEAK UPPER RIDGE OVER ROCKIES...LIGHT STEERING WIND ALOFT. MONTANA SURFACE HIGH MOVES INTO CENTRAL PLAINS MONDAY WITH RETURN SE FLOW BRINGING THETA-E RIDGE AND BETTER INSTABILITY ACROSS EAST. THUS...INTERSTATE 25 CORRIDOR THAT HAS REMAINED COOL AND RELATIVELY STABLE THE PAST FEW DAYS WILL START RECEIVING AFTERNOON CONVECTION. WEAK SW UPPER DIFLUENT FLOW BRINGS IN NUMEROUS SUB-TROPICAL WAVES THROUGH PERIOD...THE MOST EVIDENT ONE PUSHING INTO SW WYOMING TUESDAY MORNING AND ACROSS THE CENTRAL TUESDAY AFTERNOON. THUS...ISOLATED THUNDERSTORMS LIKELY TO MOVE INTO SW EARLY TUESDAY WITH BETTER OUTBREAK OF STORMS ACROSS CENTRAL AND EAST TUESDAY AFTERNOON. A BIT DRIER AIR PROGGED TO FLOW INTO SW WEDNESDAY WITH MOIST AND UNSTABLE AIRMASS REMAINING OVER NORTH AND EAST. .WEDNESDAY NIGHT THROUGH SUNDAY... LARGE UPPER LEVEL LOW PRESSURE CENTER REMAINS OVER PACIFIC COASTAL AREA WITH WEAK RIDGE OVER WYOMING. SERIES OF WEAK SHORT WAVE TROUGHS ALOFT WILL EJECT NORTHEAST FROM GREAT BASIN IN SOUTHWEST FLOW BETWEEN PACIFIC NORTHWEST LOW AND RIDGE OVER WYOMING. CANADIAN SURFACE COLD FRONT REMAINS HUNG UP IN WESTERN MOUNTAINS PROVIDING WEAK UPSLOPE FLOW EAST OF CONTINENTAL DIVIDE KEEPING HIGHER LOW LEVEL MOISTURE IN PLACE. COMBINATION OF WEAK SHORT WAVE TROUGHS WITH COLD FRONT AND AVAILABLE LOW LEVEL MOISTURE WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA. EXPECT CONVECTION TO BE MAINLY THERMALLY DRIVEN WITH LATE AFTERNOON AND EARLY EVENING MAXIMUM. SOME DRYING AND WARMING EXPECTED THURSDAY THROUGH SUNDAY. HAVE ADDED WIDELY SCATTERED TO ISOLATED CHANCES OF PRECIPITATION IN THE WEST AND SOUTH THROUGH SUNDAY. GRADUAL WARMING TREND THROUGH THE PERIOD BUT NOT THAT CONFIDENT THAT PATTERN WILL BE ALL THAT DIFFERENT WITH MORE DOMINANT RIDGE. PAST SEVERAL DAYS HAVE SEEN COOLER TEMPERATURES DUE TO MORE WIDESPREAD CLOUD COVER AND PRECIPITATION. NOT SO SURE THE LOW LEVEL FLOW WILL GO SOUTHWESTERLY WITH LEE SIDE TROUGHING BECOMING STRONGER THAN THERMAL LOW OVER GREAT BASIN. IF GREAT BASIN LOW REMAINS DOMINANT WILL KEEP LOW LEVEL UPSLOPE FLOW EAST OF DIVIDE WITH HIGHER LOW LEVEL MOISTURE SUPPORTING PRECIPITATION FARTHER NORTH AND EAST THAN CURRENTLY FORECAST. OVERALL EXTENDED MODELS IN GOOD AGREEMENT WITH UPPER LEVEL MASS FIELDS THROUGH THE PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && AEM/C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 517 AM MDT SUN JUN 27 2004 WYZ001>020-022>030-281117- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 517 AM MDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. THE BEST CHANCE FOR THUNDERSTORMS IS IN THE WESTERN THIRD OF WYOMING. HEAVY RAIN AND LIGHTING WILL OCCUR WITH THE THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED OVER THE WEST AND SOUTH THURSDAY AND FRIDAY. ISOLATED SEVERE THUNDERSTORMS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL...STRONG WINDS AND HEAVY RAINFALL TODAY AND TONIGHT. TWB/C.BAKER
The Riverton/Lander radar (KRIW), 122 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406556.